Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Pain after biting tongue, cannot eat or drink, taking liquid Ibuprofen, ear pain, blurred eyesight

Hi my friend bit her tongue 2 nights ago and today she is in sever pain. She hasn t been able to eat, drink, or take medication except liquid ibprofen because the pain is so bad. Now her ears are hurting and her eyesight is becoming blurred. She tried to do a glycol mouth rinse but that was painful too what is going on and is there anything she can take for pain that will help?
Asked On : Thu, 28 Jun 2012
Answers:  5 Views:  379
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dentist, Periodontics 's  Response
hi, tongue bite is a pinful condition which takes time to heal so continue with liquid ibuprofen, apply pain releiving gel to the affcetde area thrice daily. She can also apply lignocaine jelly over the affected area while eating food, the jelly will cause numbness and pain releif for short duration. In order to prevent mouth infection instead of using a mouthwash rinse with warm water 4-5 times a day also add 1 tsp salt in it, that will help in preventing infection and spped up the healing.
Take care
Answered: Tue, 16 Oct 2012
I find this answer helpful
Dentist Dr. Udaykumar Bondre's  Response
Hello & welcome,
Stop intake of Ibuprofen your friend is taking for pain because in 0.5 % people ibuprofen can not only cause blurred vision but also diplopia..!
This side effect of ibuprofen is very rarely seen & is transient, returning to normal on stoppage of drug intake. So don't worry about that.
Now for tongue bite, visit your dentist to rule of need for suturing if bite injury is extensive. If injury is self limiting, then only Antibiotics to avoid secondary infection & proper pain killers can be given to you by your dentist or physician only.
Avoid hot food stuff even hot drinks along with spicy items as it may aggravate the pain & intervenes with the healing of wound .
And Don't forget to explain about blurred vision you encountered before your dentist prescribes you any medicine. You should keep a small paper always with you explaining that you are sensitive to ibuprofen ( you can go for hypersensitivity tests for the same drugs under medical supervision ).

Take care.
Answered: Tue, 16 Oct 2012
I find this answer helpful
Dentist Dr. Bindiya Bhaskar's  Response
hello and welcome,
the tongue bite has caused ulceration of tongue.
please stop taking ibuprofen as it can rarely cause blurred vision.
apply any pain relieving gels like mucopain gel or dologel.
if needed,visit your dentist and get the suturing done on the site as it can fasten healing.
please stop taking mouthrinse.take warm saline rinse.
if it is ulcerated,take
tab.flanzen-10mg,thrice daily for 3 days
tab.wysalone-5mg,thrice daily for 3 days.
please avoid intake of any hot/spicy food.
Answered: Tue, 16 Oct 2012
I find this answer helpful
Dentist Dr. Inderpreet Singh's  Response
please get the tongue bite checked by a specialist as to know the extent or the depth of bite. if it is not much deep it will resolve by itself. avoid spicy food . apply dentogel or mucopain over the cut arear if it is so uncomfortable.
Answered: Mon, 15 Oct 2012
I find this answer helpful
Pediatrician Dr. Chandan's  Response
hello. Basically tongue bite is a self limiting condition which requires time for healing. For pain relief you can continue with liquid ibuprofen as you have mentioned above, or increase the dose after consultion your ENT specialist. There is as such , no relation between tongue bite and blurred vision, so for that you may kindly show to your ophthalmologist. Thank you.
Answered: Tue, 3 Jul 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor